Transient and stationary distributions for fluid queues and input processes with a density

Alain Simonian, Jorma Virtamo

Research output: Contribution to journalArticleScientificpeer-review

21 Citations (Scopus)

Abstract

Transient and stationary distributions of queue content for fluid queues whose continuous input process has a density with respect to time are studied. Results are obtained via a method primarily introduced by Benes, when considering input processes increasing by jumps at random times. The general formulas are applied to the queue where the input density varies as a stationary Ornstein-Uhlenbeck process. Such fluid queue models are useful in the field of telecommunications for dimensioning studies of packet multiplexers which are offered a superposition of variable bit rate video sources.
Original languageEnglish
Pages (from-to)1732-1739
Number of pages8
JournalSIAM Journal on Applied Mathematics
Volume51
Issue number6
DOIs
Publication statusPublished - 1991
MoE publication typeA1 Journal article-refereed

Fingerprint

Fluid Queue
Stationary Distribution
Queue
Dimensioning
Fluids
Ornstein-Uhlenbeck Process
Stationary Process
Telecommunications
Superposition
Telecommunication
Jump
Vary
Model

Cite this

@article{2a2b8d89baf34c55b643cf76d6eb96ad,
title = "Transient and stationary distributions for fluid queues and input processes with a density",
abstract = "Transient and stationary distributions of queue content for fluid queues whose continuous input process has a density with respect to time are studied. Results are obtained via a method primarily introduced by Benes, when considering input processes increasing by jumps at random times. The general formulas are applied to the queue where the input density varies as a stationary Ornstein-Uhlenbeck process. Such fluid queue models are useful in the field of telecommunications for dimensioning studies of packet multiplexers which are offered a superposition of variable bit rate video sources.",
author = "Alain Simonian and Jorma Virtamo",
note = "Project code: TEL9035",
year = "1991",
doi = "10.1137/0151088",
language = "English",
volume = "51",
pages = "1732--1739",
journal = "SIAM Journal on Applied Mathematics",
issn = "0036-1399",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "6",

}

Transient and stationary distributions for fluid queues and input processes with a density. / Simonian, Alain; Virtamo, Jorma.

In: SIAM Journal on Applied Mathematics, Vol. 51, No. 6, 1991, p. 1732-1739.

Research output: Contribution to journalArticleScientificpeer-review

TY - JOUR

T1 - Transient and stationary distributions for fluid queues and input processes with a density

AU - Simonian, Alain

AU - Virtamo, Jorma

N1 - Project code: TEL9035

PY - 1991

Y1 - 1991

N2 - Transient and stationary distributions of queue content for fluid queues whose continuous input process has a density with respect to time are studied. Results are obtained via a method primarily introduced by Benes, when considering input processes increasing by jumps at random times. The general formulas are applied to the queue where the input density varies as a stationary Ornstein-Uhlenbeck process. Such fluid queue models are useful in the field of telecommunications for dimensioning studies of packet multiplexers which are offered a superposition of variable bit rate video sources.

AB - Transient and stationary distributions of queue content for fluid queues whose continuous input process has a density with respect to time are studied. Results are obtained via a method primarily introduced by Benes, when considering input processes increasing by jumps at random times. The general formulas are applied to the queue where the input density varies as a stationary Ornstein-Uhlenbeck process. Such fluid queue models are useful in the field of telecommunications for dimensioning studies of packet multiplexers which are offered a superposition of variable bit rate video sources.

U2 - 10.1137/0151088

DO - 10.1137/0151088

M3 - Article

VL - 51

SP - 1732

EP - 1739

JO - SIAM Journal on Applied Mathematics

JF - SIAM Journal on Applied Mathematics

SN - 0036-1399

IS - 6

ER -